Q. I am having bad headaches for about six months. What it could be?

Answered by
Dr. Divakara P
and medically reviewed by iCliniq medical review team.
Published on Oct 30, 2019 and last reviewed on: Nov 06, 2019

Hello doctor,

I am a 19-year-old female. I have been having bad headaches for about six months now. They happen in very specific areas (top right of my head, top left of the neck). I could probably trace a quarter-sized circle around the area of pain. The pain radiates down the side of my face and even into my neck and sometimes affects my vision. They hurt terribly. I thought I was having an aneurysm. I get the pain only once in a week or two. They usually were gone within the hour, and I am better with Excedrin Migraine, but sometimes the pain comes back. I do not drink alcohol, caffeine, smoke, or take any medication regularly. The pain does not seem to happen at a particular time of day or during my menstrual cycle. Please help.

Dr. Divakara P

Diabetology Endocrinology General Medicine Internal Medicine Pain Medicine Pulmonology (Asthma Doctors)
#

Hello,

Welcome to icliniq.com.

From your symptoms, I feel that you are suffering from Migraine.

A migraine is a form of headache which most commonly affects young females.

It gets worse when you have stress, lack of sleep, or gets triggered by some particular food or smell.

But the problem is, there is no test to confirm Migraine, it is a clinical diagnosis.

Also, diagnosis can be confirmed if you respond to Migraine treatment very well. My suggestion is to start your Migraine treatment. You observe for two weeks, if you are finding a good relief, then you shall continue the same medications, and it would confirm Migraine as your diagnosis.

But in these two weeks, if there is no improvement, then we shall evaluate for certain other causes like cervical radiculopathy, trigeminal Neuralgia, etc.

So start tablet Sibelium (Flunarizine) 10 mg every night after dinner for one month. You can continue tablet Excedrin migraine (Acetaminophen, Asprin, and caffeine) whenever you get an attack.

I hope this helps.

Also Read Answers From:

Related Questions & Answers


My migraine has been getting worse of late. What should I do?

Query: Hello¬†doctor, I am a 22 year old female. I have always suffered from migraines. Recently, it seems like it has been getting worse. Last year, I gave birth to my son vaginally. Now, when I lay on my abdomen or even turn my head, I notice a heartbeat sound in my ear. My nurse practitioner thought it ...  Read Full >>


Dr. Sadaf Mustafa
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. Do you feel like the throbbing or pulsating sensation in your ear becomes worse with the headaches or it is present even with no migraine? I would also like you to explain your headache in a bit of detail. What are the triggers? Are they one-sided or on both sides? Is ...  Read Full

How to prevent the occurence of migraine headache?

Query: Hi doctor,I am 35 years old. I was suffering from a migraine headache for the last 15 years. Actually, it was not continuous but I recollect the durations once every five years for three months. I was taking Sebilium every night prescribed by the doctor. Again the headache is starting now. Please su...  Read Full >>


Dr. Y Siva Roja
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. I have reviewed your query. Drugs like Sibelium (containing drug named Flunarizine) is used to prevent the occurrence of migraine attacks. Drugs like Naproxen are used to relieve the pain during attacks of a migraine or a few other kinds of headaches. You need to be...  Read Full

I am taking Sibelium 10 mg for my migraine. Will it delay my periods?

Query: Hello doctor, I am taking Sibelium 10 mg from last some weeks for my migraine and last month I missed my periods. Kindly clarify the reson. Is it delaying due to this medicine?  Read Full >>


Dr. Ohams Henry
General Practitioner, Family Physician

Answer: Hello, Welcome to icliniq.com. On the aspect of missing your period can be Sibelium (Flunarizine) because it has some effect of blocking the dopamine receptor in the brain. Besides, it is a calcium channel blocking effect. So the possibility is that by blocking the dopamine receptor that will caus...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.